MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a catheter entrapment occurred.The 100% stenosed target lesion was located in the mildly tortuous and mildly calcified external iliac artery.A 5.0 mm x 100 mm x 135 cm (4f) sterling balloon and v-18 guidewire were selected for abdominal aorta and right lower extremity arteriography and right external iliac artery balloon dilation stent implantation.However, during the procedure, it was noted that the balloon became entangled with the guidewire and could not be pushed and withdrawn.The balloon and guidewire were simultaneously pulled out, and the procedure was completed using a non-boston scientific guidewire and another 5.0 mm x 100 mm sterling balloon catheter.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that a catheter entrapment occurred.The 100% stenosed target lesion was located in the mildly tortuous and mildly calcified external iliac artery.A 5.0mmx100mmx135cm (4f) sterling balloon and v-18 guidewire were selected for abdominal aorta and right lower extremity arteriography and right external iliac artery balloon dilation stent implantation.However, during the procedure, it was noted that the balloon became entangled with the guidewire and could not be pushed and withdrawn.The balloon and guidewire were simultaneously pulled out, and the procedure was completed using a non-boston scientific guidewire and another 5.0mmx100mm sterling balloon catheter.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling balloon catheter was returned to our post market quality assurance laboratory.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed buckling 14.5cm from the tip causing the guidewire lumen to be wavy in appearance.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the froze on wire.This concludes the product analysis.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22437242
Report Number2124215-2025-42317
Device Sequence Number3163546
Product Code DQY
UDI-Device Identifier08714729122814
UDI-Public(01)08714729122814(17)270726(10)34518889
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0034518889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight60 KG